Unknown

Dataset Information

A case report of verapamil toxicity leading to haemodynamic compromise in obstructive hypertrophic cardiomyopathy.


ABSTRACT:

Background

Hypertrophic cardiomyopathy (HCM) is an inherited condition characterized by left ventricular (LV) hypertrophy unexplained by increased afterload, often with concomitant outflow tract obstruction. Verapamil is commonly used to treat symptomatic patients. However, its potential for adverse effects should be recognized.

Case summary

This report provides a case of cardiogenic shock in HCM, where a patient presented with chief complaint of fatigue and shortness of breath with an acute decline in LV systolic function on echocardiogram. His symptoms were attributed to verapamil toxicity following a recent increase in dosage. He achieved rapid symptom relief after holding his home medications, in addition to conservative management.

Discussion

This case report aim

SUBMITTER: Gau JW 

PROVIDER: S-EPMC11630018 | biostudies-literature | 2024 Dec

REPOSITORIES: biostudies-literature